Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

How to deal with side effects?

DonnabeDDonnabe Posts: 597
edited 06/11/2012 - 8:53 AM in Pain Medications
I was wondering how everyone deals with the side effects of pain meds.

I am Perscribed Vicodin 5/500, and Tramadol. Not to be taken at the same time of course.

When I take the Tramadol My pain levels go from about a 7 to a 5, but my attitude is a little better. It makes me think, "I am in pain... Oh well". It also gives me a wide varity of side effects from feeling, "stoned", to high, to having an extreme headache and feeling like I am going to throw up. Whenever I take the tramadol, I have no idea what is going to happen. The side effects of Tramadol outweigh the benefits for me.

When I take the Vicodin it takes my pain level from about a 7 to a 2 or 3, but also gives me a big headache and a slight to moderate felling like I may throw up. It does seem to be worth it, because it takes my pain level down so low.

So I guess what I am asking is... How can I still take the Vicodin, get the pain relief and not get a headache or feel like I may throw up? Does that feeling go away after time or do I just have to get used to it?
ACDF C4-5 June 23rd, 2011

Another surgery in the near future. I am 26 years old.

Current Meds- Norco 7.5/325, Cymbalta 60mg, Gabapentin, Adderall 20mg


  • The nausea does go away in time. Do you take it with food? Sometimes eating with, or right before helps the nausea, but I don't know about the headache and don't understand that aspect of it, though I have heard others mention this as a side effect as well. Hopefully the headache will go away too.
  • It zips me out but like robin say i try to eat a small amount of food right before and drink something it helps me with the nausea. i would say i kinda get a headache in the front and feel like what hair i have left is standing straight up.i only take it as last option now. my doc has me take Percocet for me the side effects are way less(go figure).
    The side effects of Tramadol wow cant take it bad dreams big time when i could sleep and it did not help the pain that much. every one reacts a little different to meds just have to work with your doc to find what works for you. good luck let us no how you get along.
  • Dealing with the same thing right now. Massive headache and very upset stomach. Im hoping the side effects go away after a few days. If not, doc gave me phenergan to help with the stomach issues, but they tend to knock me out and dont help with the headache. Thats why I hate having to switch medications. Hope you find something that works for you

Sign In or Register to comment.